Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 206, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 2, 2021, 3:37 PM CDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 2, 2021, 5:00 PM CDT
- In force
- 83 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337
WHUS54 KMOB 022037
SMWMOB
GMZ634>636-655-022200-
/O.NEW.KMOB.MA.W.0206.210702T2037Z-210702T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
337 PM CDT Fri Jul 2 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Eastern Choctawhatchee Bay...
Pensacola Bay Area including Santa Rosa Sound...
Western Choctawhatchee Bay...
* Until 500 PM CDT.
* At 336 PM CDT, strong thunderstorms were located along a line
extending from 12 nm north of Mid Bay Bridge to Pensacola Beach,
moving southeast at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Highway 331 Bridge, Shalimar, Destin, Okaloosa Pier, West
Choctawhatchee Bay, West Santa Rosa Sound, Oriskany Reef, Fort
Walton Liberty Ship Reef, East Pass At Destin and East
Choctawhatchee Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3040 8652 3039 8648 3038 8651 3009 8642
3001 8711 3032 8719 3036 8698 3039 8652
3035 8716 3036 8715 3040 8660 3041 8659
3043 8664 3048 8648 3051 8649 3045 8642
3050 8620 3040 8603
TIME...MOT...LOC 2036Z 302DEG 18KT 3061 8633 3031 8712
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
507
FZUS74 KMOB 022155
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
455 PM CDT Fri Jul 2 2021
GMZ634>636-655-022205-
/O.EXP.KMOB.MA.W.0206.000000T0000Z-210702T2200Z/
455 PM CDT Fri Jul 2 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 500 PM CDT...
The affected areas were...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Eastern Choctawhatchee Bay...
Pensacola Bay Area including Santa Rosa Sound...
Western Choctawhatchee Bay...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 3040 8652 3039 8648 3038 8651 3009 8642
3001 8711 3032 8719 3036 8698 3039 8652
3035 8716 3036 8715 3040 8660 3041 8659
3043 8664 3048 8648 3051 8649 3045 8642
3050 8620 3040 8603
TIME...MOT...LOC 2155Z 302DEG 18KT 3040 8595 3010 8674
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 2, 12:21 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 2, 12:21 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1221 PM CDT Fri Jul 2 2021 .NEAR TERM /Now Through Saturday/...An upper trough will continue to dig over the eastern states through the near term. At the sfc, a weak front will move southward into the area this afternoon and stall near the coast late tonight into Saturday morning. Precipitable water values along and south of the front will be in the 2-2.5 inch range. The combination of deep tropical moisture and the stalling boundary will lead to continued high rain chances through much of the period. The highest chances will be across the southern half of the area with some drier air moving into northern areas, resulting in lower rain chances in those areas. Will need to monitor for the potential for flooding issues where storms repeatedly move across the same area. Highs will generally be in the mid and upper 80s. /13 && .AVIATION... 18Z issuance...Showers and thunderstorms will increase around the terminals through the late afternoon hours and into the evening hours. The coverage of thunderstorms decreases overnight before increasing again on Saturday. IFR to LIFR conditions are possible in and around showers and storms through the period. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 2, 12:01 PM CDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service Mobile AL 1201 PM CDT Fri Jul 2 2021 ALZ261-263-MSZ079-021745- Mobile Central AL-Mobile Inland AL-George MS- 1201 PM CDT Fri Jul 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 1245 PM CDT... At 1159 AM CDT, the strong thunderstorm was located 6 miles north of Wilmer, or 11 miles east of Lucedale, moving east at 20 mph. Wind gusts in excess of 40 mph will be possible with this storm. Locations impacted include... Saraland, Satsuma, Creola, Chunchula, Axis, Semmes, I65 And AL 158 and Wilmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3074 8858 3100 8845 3097 8797 3072 8812 TIME...MOT...LOC 1659Z 289DEG 15KT 3091 8839
Special weather statement, Jul 2, 2:14 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Fri Jul 2 2021
ALZ264-266-FLZ201-202-022000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
214 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...
At 213 PM CDT, the strong thunderstorm was located 9 miles north of
Lillian, or 11 miles west of Gonzalez, moving east at 30 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
Goulding, Lillian and Myrtle Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8741 3043 8734 3046 8737 3045 8740
3047 8742 3045 8742 3044 8739 3042 8740
3041 8744 3048 8759 3065 8753 3059 8723
3055 8721 3054 8718 3053 8719 3051 8716
3049 8715 3043 8717 3040 8721 3038 8737
TIME...MOT...LOC 1913Z 286DEG 27KT 3055 8748Special weather statement, Jul 2, 2:43 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
243 PM CDT Fri Jul 2 2021
FLZ203-204-022030-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
243 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 330 PM CDT...
At 242 PM CDT, the strong thunderstorm was located over Pace, moving
east at 20 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8702 3052 8699 3058 8698 3060 8702
3057 8700 3054 8704 3050 8705 3053 8713
3055 8712 3058 8715 3057 8719 3054 8717
3054 8718 3062 8726 3072 8723 3067 8683
3046 8694
TIME...MOT...LOC 1942Z 283DEG 19KT 3061 8718The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:01 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jul 2, 3:20 PM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Monroe, Wilcox | 3 hr |
| Jul 2, 3:58 PM CDT | Flash Flood Warning | MOB | Clarke, Monroe | 3 hr |
| Jul 2, 5:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jul 2, 2:14 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Jul 2, 2:43 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
| Jul 2, 2:58 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jul 2, 4:16 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 2, 4:52 PM CDT | Special Weather Statement | MOB | Stone | 53 min |
| Jul 2, 5:53 PM CDT | Special Weather Statement | MOB | Stone | 52 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.